Arabic Arabic Chinese (Simplified) Chinese (Simplified) Dutch Dutch English English French French German German Italian Italian Portuguese Portuguese Russian Russian Spanish Spanish
| (844) 627-8267
0

#parent | #kids | NyQuil Chicken: Health Hack or Hazard? | #sextrafficing | #childsaftey | #hacking | #aihp




TikTok scrolling

If you do not have the social media app TikTok on your phone, chances are you know people who do. In fact, a recent poll showed that about 80 million Americans use TikTok, with the age of users ranging from kids and teens to adults over 50. While the popular app is mainly used for entertainment purposes, some videos masquerading as wellness content have prompted responses from health experts.

Alleged health “hacks” – ranging from storing avocados in water to mouth taping – have gone viral on the app since its inception. These videos, which are not created by medical experts, become a concern when the alleged hack is deemed dangerous or unsafe. In 2020, the U.S. Food and Drug Administration (FDA) issued a warning about the Benadryl Challenge, where teens were overconsuming the drug to the point of hallucination. Now, another “hack” involving over-the-counter medication has prompted the FDA to issue a warning once again.

The so-called “NyQuil Chicken Challenge,” where people cook their chicken in at least half a bottle of NyQuil, is causing some people to believe this to be a safe and effective way to take the medication when you are sick. Medical experts like Anne Orzechowski, an OSF HealthCare family medicine APRN, say otherwise – and are urging individuals to avoid participating.

“Sometimes more is more, but more is definitely not more when it comes to medication. You want to stay within the right dosage. It won’t necessarily work better for you. So if you were to eat half a chicken with half a bottle of NyQuil, I don’t know that would necessarily do anything other than be extremely toxic and possibly send you to the emergency room,” Orzechowski says.

She doesn’t recommend avoiding NyQuil altogether. In fact, there are many benefits to taking the medication.

“I recommend it for people who have a viral syndrome. If you’ve got a cough, congestion, or body aches it covers all of those three things, which is nice, instead of having to take Tylenol and cough medicine and a decongestant separately,” advises Orzechowski.

If you are experiencing cold-like symptoms, it is important to read the labels of any over-the-counter medications before consuming them. A typical dose of NyQuil is 30 mL (about two tablespoons or two liquid capules) by mouth every six hours, and it is only recommended for adults and children 12 years and older. You should not have more than four doses in a 24-hour period.

The problem with this particular “hack” is not the NyQuil itself, but rather the way it is being consumed because there is no way to know for certain just how much you are ingesting.

“It’s hard to dose it. I don’t know if you even could, because it’s being evaporated by the heat. The Tylenol in it would be way over the recommended dosage so it would be very bad for your liver. As it cooks, there would be fumes of the medication, which can’t be good for your lungs. You would be breathing in that medication as it boils in the pan, which has to be extremely unhealthy. The toxicity of it is just pretty dangerous,” Orzechowski explains.

Because it is not possible to know how much NyQuil is in each bite of the chicken, the smallest amount can have damaging effects on the body.

“It could range from having a bite and being fine to having liver failure and needing to head to the ER right away, especially if a kid found it and ingested it because their livers are so much tinier. They could absolutely be very harmed by it, if not killed,” warns Orzechowski.

The bottom line? Don’t cook your chicken in NyQuil. And if you have teens at home who use TikTok, Orzechowski recommends talking to them about the dangers associated with viral videos like this one and others that are deemed to be health “hacks.”

Talk to your primary care provider if you have questions about any over-the-counter medications. Your provider can tell you which ones they recommend for you and your family, in addition to how much should be taken and when. If at any time you think you or a loved one might be having a negative reaction to NyQuil or any over-the-counter medication, go to the nearest urgent care or emergency room, or call 911.

‘,
‘window.fbAsyncInit = function() {‘,
‘FB.init({‘,
‘appId:’216372371876365′,’,
‘xfbml:true,’,
‘version: ‘v2.6”,
‘});’
];
ppLoadLater.placeholderFBSDK.push(‘};’);

var ppFacebookSDK = [
‘(function(d, s, id) {‘,
‘var js, fjs = d.getElementsByTagName(s)[0];’,
‘if (d.getElementById(id)) return;’,
‘js = d.createElement(s); js.id = id;’,
‘js.src = “https://connect.facebook.net/en_US/sdk.js”;’,
‘fjs.parentNode.insertBefore(js, fjs);’,
‘}(document, ‘script’, ‘facebook-jssdk’));’
];
ppLoadLater.placeholderFBSDK = ppLoadLater.placeholderFBSDK.concat(ppFacebookSDK);
ppLoadLater.placeholderFBSDK.push(‘

Click Here For The Original Source.


————————————————————————————-

Translate

Arabic Arabic Chinese (Simplified) Chinese (Simplified) Dutch Dutch English English French French German German Italian Italian Portuguese Portuguese Russian Russian Spanish Spanish